Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 17, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 27, 2017, 8:33 PM CST for Greene County, Lawrence County, Randolph County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2017, 8:33 PM CST (02:33 UTC)
- Expired
- Feb 27, 2017, 9:00 PM CST
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 126 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
741
WUUS54 KMEG 280233
SVRMEG
ARC055-075-121-280300-
/O.NEW.KMEG.SV.W.0017.170228T0233Z-170228T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
833 PM CST MON FEB 27 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northwestern Greene County in eastern Arkansas...
Southeastern Randolph County in eastern Arkansas...
Southeastern Lawrence County in eastern Arkansas...
* Until 900 PM CST
* At 833 PM CST, a severe thunderstorm was located over Walnut Ridge,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Walnut Ridge, Hoxie, Black Rock, Lafe, College City, Portia,
O'kean, Delaplaine, Minturn, Evening Star, Beech Grove,
Whiskerville, Stonewall, Giles Spur, Shannon, Case, Dicus, Elnora,
Light and Faulknerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3606 9113 3627 9090 3626 9035 3593 9097
TIME...MOT...LOC 0233Z 257DEG 39KT 3606 9096
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 5:21 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Feb 27, 5:21 PM CST, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Memphis TN 521 PM CST Mon Feb 27 2017 .DISCUSSION... Updated for 00Z Aviation Discussion. && .PREV DISCUSSION... /issued 329 PM CST Mon Feb 27 2017/ DISCUSSION... A complex convective scenario in store for Tuesday and Wednesday. A maritime warm front will lift into the Midsouth late tonight enhancing moist isentropic lift mainly along and north of the I-40 corridor. 18Z NAM Bufr soundings depicted a weakly-capped unstable layer around 925mb. This isentropic lift in this layer may be sufficient to overcome weak convective inhibition, allowing deep updrafts to form and persist into the morning daylight hours along and north of I-40. For Tuesday, NAM Bufr soundings depict an elevated mixed layer above 850mb late morning into the afternoon. The EML is shown to weaken during the mid to late afternoon, but likely sufficient to cap deep convection. Should storms manage to break this weaker cap, quick intensification to severe levels would be possible given CAPE in excess of 1500 J/KG and near 7C/KM midlevel lapse rates. Given the expected limited coverage of storms, have reduced Tuesday afternoon rain chances by 10 percent over most areas. Short range models begin to diverge by the Tuesday evening period, with the NAM showing a significant EML redevelopment above 900mb, capping deep convection. GFS soundings showed no such capping mechanism and as as such, more thunderstorm coverage late evening and overnight. Tend to favor the GFS in this scenario, given the midlevel height falls. Instability won't be as impressive east of the MS River overnight, but still adequate, given midlevel lapse rates near 7.25 C/KM. A marginal overnight tornado threat would be associated with any storms that form out a head of a developing line and with any of the stronger QLCS line segments. Storms should exit to middle TN by midmorning Wednesday. A secondary enhanced risk of severe storms will develop over northeast MS, where a secondary Enhanced Risk exists early in the SPC Day 3 Outlook. Following Wednesday morning's cold frontal passage, a dry and cool midcontinental airmass will spread into the Midsouth. Thursday will see afternoon relative humidity levels fall below 30 percent east of the MS River. A reinforcing dry cold front will bring enough cold advection to moderate afternoon humidity levels slightly, but may be offset by stronger north winds. Return flow will develop behind a departing surface high pressure late Saturday. A few showers will be possible late in the weekend, associated with a maritime warm front lifting through the lower MS River valley. This warm and humid airmass will prevail until a cold frontal passage on Tuesday. PWB && .AVIATION...00Z TAF Set VFR to start...but short term models key in convection developing by midnight...then lasting through the mid morning hours Tuesday. Scattered showers and thunderstorms at all the TAF sites will decrease cigs/vsby. Sites will likely drop and then bounce between IFR and MVFR through most of the period...with VFR weather possible at MEM...JBR...and MKL late as warm front lifts north. Southeast through south winds will start off around 7-12kts...with frequent gusts of 19-24kts developing during the latter half of the period. In addition low level wind shear is likely late tonight. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Feb 27, 2:38 PM CST, 5 hours 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 238 PM CST Mon Feb 27 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-282245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 238 PM CST Mon Feb 27 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is limited potential for thunderstorms across the Midsouth Tuesday afternoon, but storms do develop, they may quickly intensify to severe levels. Large large hail, damaging winds and a brief tornado will be possible. The potential for severe weather will increase by midevening Tuesday over eastern Arkansas, the Missouri bootheel and far northwest Tennessee, ahead of an approaching cold front. The severe weather threat will lift east through the remainder of the Midsouth late Tuesday night and Wednesday morning. Large hail and damaging winds will be the primary threats. A brief tornado or two cannot be ruled out. The storms should exit the Midsouth Wednesday afternoon. Wildfire danger will likely reach elevated levels Thursday afternoon, due to low relative humidity. North Mississippi and west Tennessee will likely see humidity levels drop to readings of 20 to 30 percent. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested Tuesday and Wednesday. PWB
In the hours before
Special weather statement, Feb 27, 8:14 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
814 PM CST MON FEB 27 2017
ARZ017-280245-
Lawrence AR-
814 PM CST MON FEB 27 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 PM CST
FOR...
Lawrence County in eastern Arkansas...
At 813 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Lynn, or near Lake
Charles State Park, moving northeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Lawrence County should monitor this storm closely.
LAT...LON 3616 9122 3615 9108 3612 9107 3612 9106
3615 9106 3615 9076 3589 9106 3589 9136
TIME...MOT...LOC 0213Z 238DEG 33KT 3600 9121The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:14 PM CST | Special Weather Statement | MEG | Lawrence | 31 min |
| Feb 27, 8:58 PM CST | Special Weather Statement | MEG | Greene | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.